Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Averaging methods for piecewise-smooth ordinary differential equations

1 Department of Mathematical Analysis and Numerical Mathematics, Faculty of Mathematics, Physics and Informatics, Comenius University in Bratislava, Mlynská dolina, 842 48 Bratislava, Slovakia
2 Mathematical Institute, Slovak Academy of Sciences, Štefánikova 49, 814 73 Bratislava, Slovakia

Special Issues: Initial and Boundary Value Problems for Differential Equations

The averaging method is developed for periodic piecewise-smooth systems. We discuss the behavior of solutions intersecting the discontinuity boundary and the problems it introduces. We illustrate these difficulties on specific examples. In the case of transversal and sliding solutions, we introduce conditions that allow us to prove averaging theorems for piecewise-smooth periodic differential equations.
  Article Metrics


1. F. M. Arscott, A. F. Filippov, Differential Equations with Discontinuous Righthand Sides: Control Systems, Netherlands: Springer, 2013.

2. M. Bernardo, C. Budd, A. R. Champneys, et al. Piecewise-Smooth Dynamical Systems: Theory and Applications, London: Springer Science & Business Media, 2008.

3. L. C. Evans, Partial Differential Equations, American Mathematical Society, 2010.

4. M. Fečkan, A Galerkin-averaging method for weakly nonlinear equations, Nonlinear Anal., 41 (2000), 345-369.    

5. S. Ma, Y. Kang, Periodic averaging method for impulsive stochastic differential equations with Lévy noise, Appl. Math. Lett., 93 (2019), 91-97.    

6. J. G. Mesquita, A. Slavík, Periodic averaging theorems for various types of equations, J. Math. Anal. Appl., 387 (2012), 862-877.    

7. N. A. Perestyuk, V. A. Plotnikov, A. M. Samoilenko, et al. Differential Equations with Impulse Effects, Multivalued Right-Hand Sides with Discontinuities, Berlin: Walter de Gruyter GmbH & Co. KG, 2011.

8. J. A. Sanders, F. Verhulst, J. Murdock, Averaging Methods in Nonlinear Dynamical Systems, 2 Eds, New York: Springer, 2007.

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved